Jump to content

Photo

When To Switch To A Different Birth Control Pill?

acne ortho tri-cyclen yaz adjust birth control ortho

3 replies to this topic

#1 tinytot0315

tinytot0315

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 20-January 12

Posted 20 January 2012 - 10:02 AM

Hi there!

I started taking birth control (Alesse) in October, but my face had completely broken out with cystic acne within a month. (I rarely had any kind breakouts prior ro this). My doctor then decided to put me on Ortho Tri-cyclen in November and I've been taking it since then. It's been nearly 3 months now, but aside from it clearing up some of the acne on my cheeks within the first month, I still have a lot of bumps and pimples around my mouth that do not seem to be getting any better.

My question is how long I should stick with the Ortho Tri-cyclen and if I should start thinking about using another brand like Yaz?

Any help would be much appreciated. Thank you so much in advance!

#2 MariaBo

MariaBo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 37
    Likes: 8
About Me
  • Gender:Female
  • Joined: 19-January 12

Posted 20 January 2012 - 01:49 PM

Hey! I am in a very similar situation as you are. I also started taking Alesse this October but I stayed on it for 2 months. I mostly went on it for birth control purposes but I did not notice much of any difference in the state of my skin, and I also get cystic acne especially around that time of the month. I was switched to Gianvi (generic Yaz) so it is my third month of birth control but my first month of gianvi and so far still no difference. I am going to wait 3 months on Gianvi before I switch and I think you should do the same with ortho try-cyclen. It usually takes 3 months for your body to adjust and for your hormones to become regulated on any birth control, and that is when you will see real results or know whether or not it is the birth control for you. For some people it takes a little longer and they have to wait 4 or 5 months before their acne gets better but i think 3 is a good goal for now. Have you ever tried antibiotics? I was prescribed doxycycline but I don't think it works for me anymore. But If you never have, this might also really help with the pimples that don't seem to be getting better. Good luck! and just try to be patients. We're in this together!

*to be patient

#3 tinytot0315

tinytot0315

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 20-January 12

Posted 26 January 2012 - 12:03 PM

Hey! I am in a very similar situation as you are. I also started taking Alesse this October but I stayed on it for 2 months. I mostly went on it for birth control purposes but I did not notice much of any difference in the state of my skin, and I also get cystic acne especially around that time of the month. I was switched to Gianvi (generic Yaz) so it is my third month of birth control but my first month of gianvi and so far still no difference. I am going to wait 3 months on Gianvi before I switch and I think you should do the same with ortho try-cyclen. It usually takes 3 months for your body to adjust and for your hormones to become regulated on any birth control, and that is when you will see real results or know whether or not it is the birth control for you. For some people it takes a little longer and they have to wait 4 or 5 months before their acne gets better but i think 3 is a good goal for now. Have you ever tried antibiotics? I was prescribed doxycycline but I don't think it works for me anymore. But If you never have, this might also really help with the pimples that don't seem to be getting better. Good luck! and just try to be patients. We're in this together!

*to be patient


Thanks for the quick reply! I'm half a week from finishing the 3rd pack of OTC pills and my acne is still pretty bad. Do you think I should keep on it for another 1-3 months to see how my body may adapt to it?

I've never tried antibiotics because I'm on birth control for the sake of birth control, not acne :P. So I'm just hoping to find a brand that will do it's job without the acneic side effects =D.

#4 MariaBo

MariaBo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 37
    Likes: 8
About Me
  • Gender:Female
  • Joined: 19-January 12

Posted 02 February 2012 - 12:38 PM

Hey! Sorry it has taken me so long to get back to you! I wonder if you are still on the OTC? I think it would be a good idea to give it at least another month because you don't want to give up right before it could potentially really help you. I'm on birth control for the sake of birth control too! My dermatologist prescribed me doxycycline at the same time and told me that there was no evidence of it really decreasing the birth controls effectiveness, but I'm being extra careful anyways because you neeever know. I was specifically given yaz or gianvi the generic because he thought that helped with acne the most. I'm into my second month now. the first month was pretty bad with lots of painful bumps, but this month I have had a lot less but still like 3 painful suckers in the last week. the ones that don't hurt don't bother me nearly as much. I'm hoping i don't get a terrible break out right before aunt irma. But I probably will! I am hoping the 3rd month is better, but I keep hearing that it takes many people at least 4 or 5 months before significant change is made, but that it's so worth it to stick with it until then. Have you ever tried Yaz? Maybe if you decide to stop the one you're on now yaz is the next to try! I don't really have anything bad to say about it yet, besides some sore breasts for a while but that's going away.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users